Started medication, having severe anxiety now.

Discussion in 'Suicidal Thoughts and Feelings' started by Endlessagony, Oct 13, 2011.

Thread Status:
Not open for further replies.
  1. Endlessagony

    Endlessagony Well-Known Member

    So I decided it was time to start taking meds. Took my first 5mg of cipralex (escitalopram actavis, the cheaper version) on saturday, then 5mg on sunday and then started with 10mg. Right now I'm feeling literally like hell.
    It's been getting worse everyday and I've just sat at home and skipped school since tuesday. I'm really starting to regret this decision. I'm supposed to hold a presentation at school next tuesday and I have no idea how that will be possible. Right now I'm having severe problems talking or seeing anyone.

    I know the meds can take a while to kick in and for the side effects to disappear but I'm not sure if I can take this much longer. Today I drank 2 beers and boy was that a mistake, just made my anxiety shoot to new levels.
    Before I was having thoughts that I wouldn't mind if I died but now actual suicidal thoughts have started to creep into my head. I'm seriously considering ending it now.

    It feels like the world is fading from my sight. I feel totally numb but at the same time I'm panicking but can't do jack about it.
  2. BeautifullyChaotic

    BeautifullyChaotic Well-Known Member

    A lot of depression meds can increase suicidal thoughts in teens and young adults. You need to contact your doctor right away and let him or her know about these thoughts and the anxiety. You may have to change medications, find something that works for you. We are all different, with different body chemistry and not all meds will work for everyone.

    Best of luck, and keep us posted.
  3. Endlessagony

    Endlessagony Well-Known Member

    I'd love to contact a doctor right now but sadly the way things have become where I live is you can't get help at night unless you're in a life threating situation. Not kidding a while back during summer my friend was having violent convulsions and they refused to treat him at the emergency center, it was only after over 15 minutes of arguing with the emergency number that I finally got an ambulance to come get him.

    I'll just have to bear through the night somehow.
  4. BeautifullyChaotic

    BeautifullyChaotic Well-Known Member

    It's daytime here where I am, and I'll be online for hours. If you need a chat or just want to vent I'm here and you can PM me. If you would like, I can stay with you through the night till you can ring your doctor.
  5. Endlessagony

    Endlessagony Well-Known Member

    Thank you. It's really hard for me to communicate right now. I tried going into the chat but I couldn't get a word out of me lol, how pathetic. I'll be here lurking and trying to watch the simpsons or something.
  6. BeautifullyChaotic

    BeautifullyChaotic Well-Known Member

    Please just don't do anything rash. I'll be here if you need someone.
  7. Endlessagony

    Endlessagony Well-Known Member

    Just a small update.
    I'm feeling a bit better now, I'm chatting with a girl from school and opened up to her a bit telling about my medication. Felt somewhat relieving talking about it to someone I know in person (she's eating the same anti-depressants).

    Thank you wonderful people here, sometimes it's helpful just to get someone take the time to read about your worries.
  8. post op

    post op Banned Member

    I had to battle with my dr to be on valium anti dep all make me nuts if you have anxiety you need to be on anti anxiety meds like benzos this is only my oinion take it for what it is and research your meds don't trust drs
  9. absolution

    absolution Forum Buddy

    Hi Endlessagony :hug: I just wanted to say that not all antidepressants are for everyone. I know it took me a few tries with a bunch before I found a good one that worked for me and I might have to switch again soon. Sometimes it just takes a lot of finagling. Do you think maybe you could ask your dr. next time you talk to them about trying a new one? :hug: thinking of you xx
  10. darcy1

    darcy1 Well-Known Member


    it's a slippery slope though.
    even benzos restructure your brain receptors and change the way you view the world. your body builds a tollerance...quickly.

    i started out on ativan...then swithed to zopiclone for insomnia...leading to interdose withdrawl which is the worst...had to switch over to valium just to try to level out (it has a longer half life).

    i also have some health problems and feelings of self hatred and guilt that i know will never resolve it is kind of like a self contained hell.'

    what ever you chose to do...make sure you research the drugs before you take them.

    i struggle each day knowing i can never solve the problems i have created and have accepted that there is never going to be a happy ending or that things will ever get better. for some of us (or at least me anyways) that is just the reality of the situation...for others...their circumstances are different and meds and counseling may help.

    i continuously battle the light and dark within me on a minute to minute basis.

    those around me love me and forgive me and want to help but they really have no idea what is really going on inside me. and i don't share it...except with my couselor.

    i really wish you the best of luck. but be careful with drugs if you chose to go down that road. if you have underlying issues...the drugs won't fix those...
    i noticed in your previous posts that you have used alcohol to deal with things. i did this too. this effects your gaba recpetors in your brain...the same receptors that valium and other benzos effect...and benzos are depressants just like alcohol.

    good luck.
    Last edited by a moderator: Oct 14, 2011
  11. Endlessagony

    Endlessagony Well-Known Member

    Yeah I've used alcohol to self medicate quite a lot.
    Today was actually slightly better than yesterday for me, though it may be because I forced myself to go to school and do some socializing. I'm really on the fence right now with taking meds but I think I should stick with it at least for a week more to see if there's any improvement. If they would work as advertised it should help me a lot right now. I could really benefit from something that takes the edge of my social anxiety right now, if the meds can help me with that I'm all for it.
  12. lightbeam

    lightbeam Antiquities Friend

    Sometimes meds take 4 to 6 weeks to build up in the blood stream. So it may take a while.
Thread Status:
Not open for further replies.